Publication:
The rank of a complex unit gain graph in terms of the matching number

No Thumbnail Available
Date
2020
Journal Title
Journal ISSN
Volume Title
Publisher
Research Projects
Organizational Units
Journal Issue
Abstract
A complex unit gain graph (or ${\mathbb T}$-gain graph) is a triple $\Phi=(G, {\mathbb T}, \varphi)$ (or $(G, \varphi)$ for short) consisting of a simple graph $G$, as the underlying graph of $(G, \varphi)$, the set of unit complex numbers $\mathbb{T}= \{ z \in C:|z|=1 \}$ and a gain function $\varphi: \overrightarrow{E} \rightarrow \mathbb{T}$ with the property that $\varphi(e_{i,j})=\varphi(e_{j,i})^{-1}$. In this paper, we prove that $2m(G)-2c(G) \leq r(G, \varphi) \leq 2m(G)+c(G)$, where $r(G, \varphi)$, $m(G)$ and $c(G)$ are the rank of the Hermitian adjacency matrix $H(G, \varphi)$, the matching number and the cyclomatic number of $G$, respectively. Furthermore, the complex unit gain graph $(G, \mathbb{T}, \varphi)$ with $r(G, \varphi)=2m(G)-2c(G)$ and $r(G, \varphi)=2m(G)+c(G)$ are characterized. These results generalize the corresponding known results about undirected graphs, mixed graphs and signed graph. Moreover, we show that $2m(G-V_{0}) \leq r(G, \varphi) \leq 2m(G)+S$ holds for any $S\subset V(G)$ such that $G-S$ is bipartite and any subset $V_0$ of $V(G)$ such that $G-V_0$ is acyclic.
Description
This is the final draft, after peer-review, of a manuscript published in Linear Algebra and its Applications. The published version is available online at https://doi.org/10.1016/j.laa.2019.12.014
Keywords
Complex unit gain graph, Rank, Matching number, Cyclomatic number
Citation
He, S. J., Hao, R. X., & Dong, F. M. (2020). The rank of a complex unit gain graph in terms of the matching number. Linear Algebra and Its Applications, 589, 158-185. https://doi.org/10.1016/j.laa.2019.12.014
Collections